Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 185, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Aug 16, 2021, 7:54 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2021, 7:54 AM PDT (14:54 UTC)
- Expired
- Aug 16, 2021, 2:34 PM PDT
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
724 WHUS76 KSEW 161454 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 754 AM PDT Mon Aug 16 2021 PZZ131-132-162300- /O.NEW.KSEW.SC.Y.0185.210816T1454Z-210816T2200Z/ /O.EXT.KSEW.GL.W.0060.210816T2200Z-210817T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 754 AM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west wind 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 3 PM this afternoon to 5 AM PDT Tuesday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ170-173-176-162300- /O.CON.KSEW.SC.Y.0184.210817T0100Z-210818T0100Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 754 AM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT TUESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...From 6 PM this evening to 6 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-162300- /O.CON.KSEW.SC.Y.0184.210817T0100Z-210817T1200Z/ Admiralty Inlet- 754 AM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT TUESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 6 PM this evening to 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
833 WHUS76 KSEW 162134 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 234 PM PDT Mon Aug 16 2021 PZZ131-132-170545- /O.CAN.KSEW.SC.Y.0185.000000T0000Z-210816T2200Z/ /O.EXT.KSEW.GL.W.0060.210816T2134Z-210817T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 234 PM PDT Mon Aug 16 2021 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ170-173-176-170545- /O.EXT.KSEW.SC.Y.0184.210816T2134Z-210817T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 234 PM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Northwest winds 15 to 30 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-170545- /O.EXT.KSEW.SC.Y.0184.210816T2134Z-210817T1200Z/ Admiralty Inlet- 234 PM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 3:17 AM PDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 16, 3:17 AM PDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
317 AM PDT Mon Aug 16 2021
.SYNOPSIS...Seasonal temperatures, clouds, and chances for
scattered showers expected today and Tuesday as a weak frontal
system pushes through the region. Warmer and dry conditions
expected to resume from mid-week onward as the deepening upper
trough exits the region.
&&
.SHORT TERM /TODAY THROUGH WEDNESDAY/...Onshore flow ahead of an
approaching frontal system will bring a mix of low and mid-level
clouds across the region. The front will gradually slide through
through the day, bringing showers to western Washington by this
afternoon. The slower onset of showers will allow temperatures to
warm closer to the mid 70s by early afternoon across the inland
lowland areas before cooling as scattered showers move in. Strong
onshore flow will yield the development of a convergence zone
across Snohomish/northern King Counties. Light showers/drizzle
will persist in the convergence zone into tonight, gradually
tapering off prior to daybreak Tuesday. Showers will linger
through Tuesday morning across Whatcom and Skagit Counties, as
well as the Cascades as a secondary trough axis swings through the
region. As a result, expect clouds to linger from Puget Sound
eastward through Tuesday morning, before gradually mixing out by
the afternoon. Cooler conditions expected Tuesday, with highs in
the low to mid 70s inland and the 60s along the coast.
The departing system to the east will allow the ridge of high
pressure currently (as of Sunday morning) centered over the Great
Basin to retrograde offshore and amplify over the northeast Pacific
Ocean. This will put the Pacific Northwest in a northwesterly flow
regime from mid-week onward. Dry conditions expected on Wednesday,
with temperatures rebounding to the upper 70s to near 80F with mid-
level height rises.
.LONG TERM /THURSDAY THROUGH SUNDAY/...Northwesterly flow expected across
the region through the weekend. While dry conditions are generally
expected, embedded disturbances in the mean flow could yield
scattered shower chances again by the weekend. Low confidence in
timing and details at the moment. That said, expect temperatures
to remain fairly moderated through the period, as we can expect a
mix of clouds and sun at times through the period. Afternoon highs
will generally range from the upper 70s to low 80s inland and the
60s along the coast. Overnight lows in the 50s. Given current
wildfire activity to our north in British Columbia, a return of
elevated wildfire smoke is not out of the question for the latter
part of the week. Details regarding any potential impacts on air
quality remain unclear at this time.
Pullin
&&
.AVIATION...Stratus moving inland this morning reaching the
Cascade foothills by 15z with ceilings below 1000 feet. Ceilings
lifting midday with weak front moving through the area back up to
3500-5000 feet. Convergence zone developing near King-Snohomish
county line behind front 00z-06z with ceilings 1000-2000 feet in
the zone. For the remainder of the area onshore flow behind the
front with stratus moving back inland overnight lowering ceilings
back down to 1000-2000 feet.
KSEA...Stratus arriving at the terminal around 12z with ceilings
below 1000 feet. Ceilings lifting to 1000-1500 feet 16z-18z and to
around 4000 feet 21-23z. Ceilings lowering around 12z Tuesday
morning back down to near 1000 feet. South southwest wind 4 to 8
knots except 10 to 15 knots 00z-06z Tuesday.
Felton
&&
.MARINE...Onshore flow will continue through the week. A weak
front will move through the waters today. High pressure building
behind the front for another round of gale force westerlies in the
Central and Eastern Strait of Juan de Fuca tonight with small
craft northwesterlies in Admiralty Inlet. Small craft advisory
northwest winds also in the outer coastal waters beginning tonight
and continuing through most of the week.
Felton
&&
.FIRE WEATHER...Onshore flow will continue to increase through
tonight as a weak system approaches the region. There will be
chances for scattered showers across the region this afternoon
through Tuesday morning as a result, with the best chances for any
wetting rains across the central and northern Cascades and
adjacent foothills. This, coupled with higher RHs will preclude
fire weather concerns through Tuesday. Drier conditions and
warming temperatures expected from Wednesday through the end of
the week with temperatures returning to the 80s for highs.
Pullin
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 6 PM this evening to 6 PM PDT Tuesday
for Coastal Waters From Cape Flattery To James Island 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
Gale Warning from 6 PM this evening to 5 AM PDT Tuesday for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 6 PM this evening to 5 AM PDT Tuesday
for Admiralty Inlet.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:40 AM PDT | Gale Warning | SEW | 24 hr | |
| Aug 16, 2:40 AM PDT | Small Craft Advisory | SEW | 4 days |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.